Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 54, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 14, 2006, 7:22 AM CDT for Renville County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 7:22 AM CDT (12:22 UTC)
- Expired
- Jun 14, 2006, 8:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 141222
SVRMPX
MNC129-141315-
/O.NEW.KMPX.SV.W.0054.060614T1222Z-060614T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 AM CDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
* UNTIL 815 AM CDT
* AT 718 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
OLIVIA...OR ABOUT OVER OLIVIA...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIRD ISLAND...
HECTOR...
BUFFALO LAKE...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4475 9459 4490 9486 4489 9521 4454 9495
4452 9475
$$2 follow-up statements
000
WWUS53 KMPX 141241
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 AM CDT WED JUN 14 2006
MNC129-141315-
/O.CON.KMPX.SV.W.0054.000000T0000Z-060614T1315Z/
RENVILLE MN-
740 AM CDT WED JUN 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR RENVILLE COUNTY...
AT 738 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED NEAR HECTOR...OR ABOUT 10 MILES EAST OF OLIVIA...AND MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE FAIRFAX...BIRD ISLAND AND
BUFFALO LAKE.
LAT...LON 4479 9460 4490 9486 4488 9508 4455 9488
4449 9471
$$000
WWUS53 KMPX 141307
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT WED JUN 14 2006
MNC129-141317-
/O.EXP.KMPX.SV.W.0054.000000T0000Z-060614T1315Z/
RENVILLE MN-
807 AM CDT WED JUN 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR RENVILLE COUNTY EXPIRES AT 815
AM CDT...
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.
LAT...LON 4479 9460 4490 9486 4488 9508 4455 9488
4449 9471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:00 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 4:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT WED JUN 14 2006 .DISCUSSION... CONVECTION CONTINUES TO FIRE UP ALONG OUR SOUTHWESTERN THIRD OF CWA EARLY THIS MORNING. ACTIVITY ASSOCIATED WITH MODERATE STRENGTH VORT LOBE AND RIGHT REAR QUAD OF 90KT JET COUPLET. MODEL OF CHOICE THIS GO AROUND HAS TO BE NAM/ETA DUE TO ALMOST PINPOINT ACCURACY IN ALIGNING CURRENT CONVECTION AND PLACEMENT OF 50H RIDGE OVER INTERMOUNTAIN WEST AND 50H RIDGE DIPPING INTO GREAT LAKES REGION. USING 310K ISENTROPIC CHART ALONG WITH 700-500MB Q VECTOR CONVERGENCE TO ALIGN TIMING AND LIKELIHOOD OF PCPN FOR REMAINDER OF THE DAY. A 250MB DIVERGENCE COUPLET WILL EXIT SOUTHERN CWA BY LATE THIS MORNING. THIS SHOULD SQUELCH MUCH OF ORGANIZED PCPN...ESPECIALLY OVER SW FA. BEST CHANCE FOR SCT CONVECTION SHOULD WILL CONTINUE ACROSS FAR SOUTH CENTRAL MN INTO LATE THIS AFTERNOON...WITH ENOUGH LIFT AND MOISTURE IN PLACE TO MENTION SLT POPS INTO METRO AND PORTION OF WI ZONES DURING LATE AFTERNOON AND INTO EARLY EVENING. INCREASED TEMPS LIGHTLY INTO FRIDAY ASSOCIATED WITH INCREASED 850 TEMPS...AND MODERATE SOUTHERLY FLOW AHEAD OF SURFACE WAVE ENTERING EASTERN DAKOTAS BY 15/12Z. SLOW PROGRESSION OF SYSTEM WARRANTS MENTION OF CHANCE POPS RIGHT INTO SATURDAY. CHANCE PCPN STARTED OVER FAR WESTERN CWA TONIGHT...AS 850MB JET SETS UP NICELY ACROSS THIS REGION BY 06Z. MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS SWITCHING TO EASTERN HALF OF CWA DURING MORNING HOURS ON THURSDAY...IN ASSOCIATION WITH BEST MOISTURE VALUES...QG FORCING AND ONE VERY HEALTHY 250MB DIVERGENCE COUPLET. BEST CHANCE FOR CONVECTIVE FIREWORKS ONCE AGAIN SLATED FOR THU NIGHT...ESPECIALLY BETWEEN 06 AND 12Z...AS NOSE OF 100KT JET TREKS INTO WEST CENTRAL MN. IMPRESSIVE DIVERGENCE COUPLET SETS UP ACROSS SOUTHERN QUARTER OF MN AND EXTREME SOUTHERN WI CWA. 850MB JET EVEN STRONGER THIS TIME FRAME...SO WILL LOOK FOR VERY STRONG TO SEVERE THUNDERSTORMS FORMING ROUGHLY SOUTH OF LINE FROM MONTEVIDEO TO ST PAUL...TO DUNN WI. WITH DIRECTIONAL COMPONENT OF LOW LEVEL JET FROM SW...APPEARS ANY ORGANIZED SEVERE WEATHER THAT MATERIALIZES SHOULD BE OF A WIND AND HAIL VARIETY. COOL FRONT WEAKENS AND SLOWS APPRECIABLY ON FRIDAY...AS JET AXIS BECOMES PARALLEL TO SAME. COOL FRONT BASICALLY STALLS FROM SW MN TO NE WI LATE FRIDAY AFTERNOON...AND FINALLY BEGINS TO EXIT FAR EASTERN CWA BY LATE SATURDAY. LONGER TERM...SATURDAY THROUGH TUESDAY NIGHT UPPER AIR PATTERN WILL REMAIN IN TRANSITION AS THE NORTHERN BRANCH OF THE JET STREAM LIFTS NORTH OVR CANADA DURING THE PERIOD. LONG TERM MODELS ARE IN SOME DISAGREEMENT IN THE OVERALL SOLUTION DURING THE PERIOD. THUS CONFIDENCE IN THE FORECAST IS RATHER LOW...WITH BOTH THE SURFACE AND UPPER LEVEL FEATURES RATHER WEAK. THE LATEST GFS MAINTAINS A ZONAL FLOW OVER THE NORTHERN CONUS WITH A SERIES OF SHORT WAVE TROUGHS AND IMPLUSES PASSING OVER THE UPPER MIDWEST OVER THE WEEKEND. THE 00Z/14TH ECMWF MODEL RUN HAS THE JET STREAM FURTHER NORTH DURING THE PERIOD...WHICH WILL BRING MUCH OF THE UPPER MIDWEST INTO THE DOLDRUMS OF SUMMER. TEMPERATURES WILL BECOME THE MAIN CHALLENGE DURING THE PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ
Hazardous weather outlook, Jun 14, 4:57 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 457 AM CDT WED JUN 14 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 457 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COOL FRONT WILL ENTER NORTHWEST MINNESOTA LATE THURSDAY EVENING. A STRONG LOW LEVEL JET COUPLED WITH STRONG UPPER ATMOSPHERIC DYNAMICS WILL PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...ALONG WITH A PORTION OF WEST CENTRAL WISCONSIN LATE THURSDAY EVENING AND INTO EARLY FRIDAY MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ANTICIPATED ACROSS MOST OF THE REGION FOR THE REMAINDER OF FRIDAY...AND INTO EARLY TUESDAY...AS THE FIRST COOL FRONT SLOWLY EXITS THE REGION ON SATURDAY...AND ANOTHER SURFACE TROUGH MOVES INTO THE EASTERN DAKOTAS BY MONDAY AFTERNOON...AND STALLS OVER THE AREA ON TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. AZ
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:35 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Renville | 55 min |
| Jun 14, 7:28 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 37 min |
| Jun 14, 8:03 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 17 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.